Hail, Macon
- When
- April 26, 12:30 PM CST
- Where
- Macon County, 0.69 mi N of Mt Zion
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.780, -88.880
Scattered thunderstorms developed with the heating of the day as an area of low pressure tracked across central Illinois. An isolated report of severe hail was received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Scattered thunderstorms developed with the heating of the day as an area of low pressure tracked across central Illinois. An isolated report of severe hail was received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 26, 9:50 AM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1050 AM CDT THU APR 26 2007 .DISCUSSION... SURFACE LOW PRESSURE SYSTEM MOVING INTO ILLINOIS THIS MORNING...WITH SCATTERED THUNDERSTORMS FORMING ACROSS THE AREA. FOR THE MOST PART...THE ACTIVITY IS CONFINED TO BRIEF MODERATE SHOWERS...BUT SOME ISOLATED CLOUD TO GROUND STRIKES WERE DETECTED...ESPECIALLY IN THE SHOWERS MOVING INTO THE SWRN AREAS. SCATTERED ACTIVITY LIKELY TO CONTINUE THROUGH THE MORNING. GOING FORECAST IS DOING WELL. WILL UPDATE ZONES CLOSER TO NOON TO REMOVE MORNING WORDING. && .PREV DISCUSSION... FORECAST CONCERN IS HEAVY RAIN THREAT AND IF FLOOD WATCH NEEDED NW OF THE IL RIVER TODAY AND SLIGHT RISK OF SEVERE THUNDERSTORM THREAT EAST OF I-55. CONTINUE TO SIDE WITH THE NAM/WRF MODEL NEXT FEW DAYS WHICH HAS HAD A BETTER TRACK RECORD DURING THE PAST FEW DAYS. VIGOROUS LOW PRESSURE SYSTEM OVER MO TO LIFT NE UP THE IL RIVER VALLEY THIS AFTERNOON AND INTO LOWER MI LATE TONIGHT. DEFORMATION AND FRONTOGENETIC ZONE APPEARS TO SET UP NW OF THE IL RIVER TODAY CLOSER TO THE MS RIVER IN NW IL WHERE HEAVIEST RAINS WILL BE ESPECIALLY THIS MORNING. THEN FOCUS SHIFTS TO EASTERN IL WHERE ATMOSPHERE GETS MORE UNSTABLE AND POSSIBLE THREAT OF SEVERE STORMS. 08Z/3 AM SURFACE MAP SHOWS 1002 MB LOW PRESSURE OVER CENTRAL MO WITH A WARM FRONT SLOWLY LIFTING NORTH INTO CENTRAL IL/IN JUST SOUTH OF I-72. ALOFT A 556 DM STRONG 500 MB LOW WAS NEAR THE KS/MO BORDER WHILE UPPER LEVEL RIDGE ALONG THE MID AND SOUTHERN ATLANTIC COAST. WATOR VAPOR LOOP SHOWS A TROPICAL PLUME OF MOISTURE LIFTING NORTH FROM THE EASTERN GULF UP INTO IL WITH PRECIPITABLE WATER VALUES 1 TO 1.25 INCHES. ALSO HAVE SSW LOW LEVEL JET OF 30+ KNOTS INTO THE OHIO VALLEY WITH SHORT WAVES ROTATING NORTHWARD INTO IL AROUND UPPER LEVEL LOW. RESULT WAS WIDESPREAD CONVECTION AGAIN TONIGHT ACROSS CENTRAL IL. HEAVIEST BAND OF CONVECTION WAS LIFTING STEADLY NORTHWARD AND NOW ALONG AND NW OF THE IL RIVER WHILE SE IL FROM CHARLESTON/MATTOON SE CURRENTLY JUST SEEING WIDELY SCATTERED SHOWERS IN WARM SECTOR. TEMPS RANGE FROM 45 TO 50F FROM IL RIVER NW TO LOWER 60S IN WARM SECTOR FROM TAYLORVILLE TO PARIS SOUTH WHERE DEWPOINTS IN UPPER 50S. SHORT TERM...TODAY THROUGH SATURDAY NIGHT... RUC AND NAM/WRF LIFT LOW PRESSURE NE INTO WESTCENTRAL IL BY 18Z TODAY AND THEN NAM/WRF TRACK LOW PRESSURE UP THE IL RIVER BASIN DURING THIS AFTERNOON. DEFORMATION ZONE OF HEAVIER RAIN SETS UP NW OF THE IL RIVER FROM NW MO INTO SE IA AND NW IL ESPECIALLY THIS MORNING. ADDED LOCALLY HEAVY RAIN NW OF THE IL RIVER THIS MORNING WHERE 1 TO 1.5 INCHES POSSIBLE WITH 100 PERCENT POPS. THIS AREA HAD ABOUT THAT MUCH RAIN TUE NIGHT. BUT FLASH FLOOD GUIDANCE VALUES ARE 1.5 INCHES IN AN HOUR...1.75 INCHES IN 3 HOURS...AND 2 INCHES IN 6 HOURS...SO REFRAINED FROM ISSUING FLOOD WATCH. BUT URBAN AND SMALL STREAM FLOOD ADVISORIES MAY BE NEEDED NW OF THE IL RIVER THIS MORNING. CONVECTION EAST OF THE IL RIVER MORE SCATTERED TODAY. DRY SLOT WORKS INTO EASTERN IL BY AFTERNOON AHEAD OF LOW PRESSURE AS WARM FRONT LIFTS NORTH OF EAST CENTRAL IL. COULD BE SOME PEAKS OF SUNSHINE AND WARM TEMPS INTO UPPER 60S TO LOWER 70S...EVEN NEAR 75F NEAR THE WABASH RIVER IF ENOUGH SUNSHINE. SOME BOUNDARY LAYER DESTABILIZATION IN ADVANCE OF THE SURFACE LOW/UPPER TROUGH...AND ALONG AND SOUTH OF THE WARM FRONT IN EASTERN IL THIS AFTERNOON ALONG WITH INCREASING MID LEVEL LAPSE RATES AS UPPER LEVEL LOW APPROACHES THIS AFTERNOON. MLCAPE TO 500 J/KG...AND SOME POCKETS OF GREATER INSTABILITY IF SUN BREAKS THROUGH. SPC CONTINUES SLIGHT RISK OF SEVERE STORMS EAST OF I-55 THIS AFTERNOON WITH LARGE HAIL BIGGEST THREAT (30% OR GREATER) EAST OF DANVILLE TO FLORA. FOLLOWED BY DAMAGING WIND GUSTS (15% OR GREATER) EAST OF I-55. TORNADO RISK 5% NEAR TERRE HAUTE. MUCH COOLER HIGHS NW OF THE IL RIVER IN THE MID TO UPPER 50S NW OF THE LOW TRACK. LOW PRESSURE LIFTS NE INTO LOWER MI LATE TONIGHT WITH SHOWER CHANCES DIMINISHING FROM SW TO NE BUT STAYING CLOUDY. COULD BE ISOLATED THUNDERSTORMS NEAR THE IL/IN BORDER EARLY THIS EVENING. CUTOFF UPPER LEVEL LOW OPENS UP AS IT MOVES INTO SOUTHERN ONTARIO FRI. BUT STIL CLOSE ENOUGHT TO BRING A RISK OF A FEW SHOWERS YET ESPECIALLY NE AREAS. MOSTLY CLOUDY SKIES PREVAIL ACROSS CENTRAL/SE IL FRI WITH HIGHS IN THE LOWER 60S. CLOUDS DECREASE FRI NIGHT AS SKIES BECOME MOSTLY CLEAR WITH WEAK HIGH PRESSURE RIDGE MOVING TOWARD IL. A SHORT WAVE IN THE NORTHERN ROCKIES DROPS DOWN INTO AR/TN VALLEY SAT KEEPING ITS CLOUDS/QPF SOUTH OF IL. MEANWHILE A WEAK TROF SLIPS SOUTH INTO CENTRAL IL LATE SAT BUT LIMITED MOISTURE SO KEPT IT DRY WITH SKIES BECOMING PARLTY SUNNY. MILDER HIGHS IN THE LOWER 70S SAT AHEAD OF THIS WEAK TROF. LONG TERM...SUNDAY THROUGH WEDNESDAY... WARM UP CONTINUES EARLY NEXT WEEK AS EXTENDED MODELS/ENSEMBLES CONTINUE TO BUILD UPPER LEVEL RIDGE EASTWARD FROM THE ROCKIES INTO THE MS VALLEY BY MON. ABOVE NORMAL HIGHS IN THE UPPER 70S AND LOWER 80S DURING THIS PERIOD AND NEW MEX NUMBERS CONTINUE TO SUPPORT THESE WARM READINGS. COULD BE A RISK OF CONVECTION BY WED AS MORE MOISTURE RETURNS TO THE MIDWEST AHEAD OF UPPER LEVEL TROF/LOW PRESSURE IN THE ROCKIES. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HUETTL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1104 AM CDT THU APR 26 2007 ILZ027>031-036-037-040-041-047-271200- CASS-FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 1104 AM CDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT DUE TO THE HEAVY RAINFALL WHICH OCCURRED OVER MOST OF THE ILLINOIS RIVER BASIN YESTERDAY AND THE ADDITIONAL RAINFALL EXPECTED THROUGH TONIGHT...IT APPEARS THE ILLINOIS RIVER AT HENRY AND PEORIA WILL ONCE AGAIN GO ABOVE FLOOD STAGE EITHER LATE THIS WEEKEND OR EARLY NEXT WEEK. HAVANA AND BEARDSTOWN HAVE BEEN ABOVE FLOOD STAGE AND ARE EXPECTED REMAIN THAT WAY THROUGH NEXT WEEK. RAIN AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS THE AREA INTO EARLY THIS EVENING AS A SLOW MOVING LOW PRESSURE AREA PUSHES ACROSS CENTRAL ILLINOIS. THE THREAT FOR SEVERE WEATHER IS LOW...HOWEVER...ADDITIONAL RAINFALL OF AROUND AN INCH WILL KEEP MANY STREAMS AND CREEKS AT OR ABOVE BANKFULL INTO EARLY FRIDAY. THE RAIN THREAT WILL GRADUALLY DIMINISH AS THE LOW PULLS TO OUR NORTHEAST LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...RAINFALL REPORTS WOULD BE APPRECIATED...ESPECIALLY IN AREAS THAT HAVE RECEIVED AN ADDITIONAL INCH OR MORE OF RAINFALL SINCE YESTERDAY MORNING. ILZ038-042-043-048>051-271200- DE WITT-LOGAN-MCLEAN-MENARD-MORGAN-SANGAMON-SCOTT- 1104 AM CDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE THUNDERSTORM THREAT WILL REMAIN IN THE AREA TODAY AS A SLOW MOVING STORM SYSTEM PUSHES ACROSS CENTRAL ILLINOIS THIS AFTERNOON. AT THIS TIME...IT APPEARS THE MORE LIKELY AREA TO SEE A SEVERE THREAT WOULD BE JUST TO OUR EAST THIS AFTERNOON. HOWEVER...IF WE GET ENOUGH BREAKS IN THE CLOUD COVER DURING THE DAY...OUR AIR MASS WOULD BECOME MORE UNSTABLE AND THE THREAT FOR LOCALLY SEVERE THUNDERSTORMS...INCLUDING DAMAGING WINDS AND POSSIBLY A TORNADO WILL EXIST...INTO EARLY THIS EVENING. THE AREA OF LOW PRESSURE WILL PUSH TO OUR NORTHEAST BY LATE TONIGHT...TAKING THE THREAT FOR RAIN WITH IT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT ACROSS MOST OF THE AREA. HOWEVER...AREAS JUST EAST OF INTERSTATE 55 WILL SEE A RISK FOR SEVERE WEATHER THIS AFTERNOON AND EARLY THIS EVENING. ILZ044>046-052>057-061>063-066>068-071>073-271200- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SHELBY-VERMILION- 1104 AM CDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE THUNDERSTORM THREAT WILL REMAIN IN THE AREA TODAY AS A SLOW MOVING LOW PRESSURE AREA MOVES ACROSS CENTRAL ILLINOIS THIS AFTERNOON. THE SURFACE LOW IS EXPECTED TO BE NEAR SPRINGFIELD AROUND THE NOON HOUR THIS AFTERNOON WITH A WARM FRONT DRAPED EASTWARD FROM THE LOW. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF THE LOW AND WARM FRONT WHERE THE GREATER LOCALIZED SHEAR WILL BE PRESENT. A FEW OF THE STORMS THAT DEVELOP NEAR THE LOW AND WARM FRONTAL BOUNDARY MAY PRODUCE A BRIEF TORNADO...HOWEVER...THE PRIMARY THREAT WITH THE STORMS WOULD BE FROM HAIL AND STRONG STRAIGHT LINE WINDS. THE SEVERE THREAT WILL DIMINISH THIS EVENING AS THE LOW AND FRONTAL BOUNDARY PUSH TO OUR EAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY EARLY THIS AFTERNOON INTO THIS EVENING. CURRENT INDICATIONS SUGGEST THE BEST TIME FRAME WOULD BE FROM 100 PM UNTIL 700 PM CDT. HJS
The Lincoln radar (KILX), 57 km away, was scanning. The volume nearest the first event began at 18:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20094.